MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT -FULLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT -FULLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Catalog Number EVO-FC-20-25-10-E
Medical Device Problem Codes Material Twisted/Bent (2981); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Description of event: the trigger was jammed & hence the stent could not be deployed.Patient/event info - notes: not provided.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 23-jan-2025.
 
Additional Manufacturer Narrative
Device evaluation the evo-fc-20-25-10-e device of lot number cf2074502 involved in this complaint was not returned for evaluation.With the information provided, a document-based investigation was conducted.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: the review of the relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label review: it should be noted that the instructions for use (ifu0061) states the following: ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working conditions, do not use.Please notify cook for return authorization.¿ "the esophageal stent should be at least 4cm longer than the stricture, allowing for approximately 2cm longer at either end of the stricture." there is evidence to suggest that the customer did not follow the instructions for use.From the information provided, a 10cm length stent was used to treat an 8cm length stricture.From the additional questions, it is also known that the product was not inspected for kinks or damage before use, the product manager was notified to consider retraining at the facility as a precaution.As per update to the management of complaints procedure, where information is reviewed and categorized as use related/off label use and where no adverse event is identified then no complaint is required.The event is documented in the pms tracker and reviewed as part of post market surveillance.Image review an image was not returned for evaluation.Root cause analysis a definitive root cause could not be determined.A possible root cause could be attributed to tortuous patient anatomy and/or a tight stricture.It is possible that compression from a tight stricture and continued attempts to deploy may have resulted in a build-up of pressure, subsequently leading to the trigger getting jammed and preventing deployment of the stent.It is also possible that the introducer kinked during advancement, the pressure build-up of attempting to deploy with an introducer kink would have been felt through trigger resistance described by the customer and the stent would not be deployed.It is also possible that the directional button was inadvertently moved into the neutral position during attempted deployment, this could lead to the trigger jamming and prevent deployment of the stent.However, as the device was not returned for evaluation, the cause of this complaint could not be conclusively determined.Confirmation of complaint: the complaint is confirmed based on customer and/or rep testimony.Confirmed quantity of 01 x used device.Corrective action/correction complaints of this nature will continue to be monitored for similar events.Summary of investigation there were no adverse effect reported as a result of this occurrence.No additional procedures were required.

Brand Name
EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT -FULLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key19631394
Report Number3001845648-2024-00322
Device Sequence Number7065327
Product Code ESW
UDI-Device Identifier10827002522272
UDI-Public(01)10827002522272(17)250724(10)CF2074502
Combination Product (Y/N)N
PMA/510(K) Number
K093619
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2025
Device Catalogue NumberEVO-FC-20-25-10-E
Device Lot NumberCF2074502
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/29/2024
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2024
Supplement Date Received by Manufacturer05/31/2024
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale